Alert archive / Oregon / Small Craft Advisories in 2016
Small Craft Advisory 90, NWS Medford, OR
NWS Medford, OR issued this small craft advisory at Sep 14, 2016, 2:35 PM PDT. It took effect at Sep 15, 2016, 11:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 14, 2016, 2:35 PM PDT (21:35 UTC)
- In effect from
- Sep 15, 2016, 11:00 PM PDT
- Expired
- Sep 15, 2016, 2:26 AM PDT
- In force
- Issued by
- NWS Medford, OR
The text
As transmitted.
098 WHUS76 KMFR 142135 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 235 PM PDT WED SEP 14 2016 PZZ376-151045- /O.NEW.KMFR.SW.Y.0100.160915T1200Z-160917T1200Z/ /O.NEW.KMFR.SC.Y.0090.160916T0600Z-160917T1200Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 235 PM PDT WED SEP 14 2016 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 5 AM TO 11 PM PDT THURSDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THURSDAY TO 5 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 5 AM THURSDAY TO 5 AM PDT SATURDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 11 PM THURSDAY TO 5 AM PDT SATURDAY. * WINDS...NORTH WINDS WILL INCREASE TO 10 TO 20 KT OVER THE ENTIRE ZONE LATE TONIGHT...THEN INCREASE FURTHER TO 15 TO 25 KT LATE THURSDAY NIGHT INTO FRIDAY EVENING SOUTH OF GOLD BEACH FROM 20 NM TO 40 NM OFFSHORE. * SEAS...CHOPPY WIND WAVE DOMINATED SEAS WILL BUILD TO 6 TO 7 FEET THURSDAY...THEN TO 6 TO 8 FEET LATE THURSDAY INTO FRIDAY EVENING. THE HEAVIEST SEAS WILL OCCUR SOUTH OF GOLD BEACH FROM 20 NM TO 40 NM OFFSHORE. * AREAS AFFECTED...A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS WILL AFFECT THE ENTIRE ZONE THROUGH FRIDAY NIGHT. SMALL CRAFT ADVISORY WINDS WILL OCCUR SOUTH OF GOLD BEACH FROM 20 NM TO 40 NM OFFSHORE LATE THURSDAY NIGHT INTO FRIDAY EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-356-370-151045- /O.NEW.KMFR.SW.Y.0100.160915T1200Z-160916T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 235 PM PDT WED SEP 14 2016 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 5 AM TO 11 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 5 AM TO 11 PM PDT THURSDAY. * SEAS...CHOPPY WIND WAVE DOMINATED SEAS WILL BUILD TO 4 TO 6 FEET THURSDAY...THEN SUBSIDE TO 4 TO 5 FEET THURSDAY NIGHT. * AREAS AFFECTED...SMALL CRAFT ADVISORY SEAS WILL DEVELOP SOUTH OF CAPE ARAGO. IT WILL MOSTLY BE BEYOND 8 NM OF THE COAST...BUT CLOSER IN NEAR CAPE BLANCO. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
1 follow-up statement
483 WHUS76 KMFR 150926 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 226 AM PDT THU SEP 15 2016 PZZ376-152230- /O.EXT.KMFR.SW.Y.0100.160915T1200Z-160917T0600Z/ /O.CAN.KMFR.SC.Y.0090.160916T0600Z-160917T1200Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 226 AM PDT THU SEP 15 2016 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 11 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE SMALL CRAFT ADVISORY. * WINDS...NORTH WINDS WILL INCREASE TO 10 TO 20 KT OVER THE ENTIRE ZONE BY SUNRISE. A SMALL AREA OF WINDS TO 25 KT MAY BE PRESENT AROUND 30 NM OFFSHORE SOUTH OF CAPE FERRELO OVERNIGHT. * SEAS...CHOPPY WIND WAVE DOMINATED SEAS WILL BUILD TO 6 TO 7 FEET TODAY...THEN TO 6 TO 8 FEET LATE TODAY INTO FRIDAY EVENING. THE HEAVIEST SEAS WILL OCCUR SOUTH OF GOLD BEACH FROM 20 NM TO 40 NM OFFSHORE. * AREAS AFFECTED...A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS WILL AFFECT THE ENTIRE ZONE THROUGH FRIDAY NIGHT. SMALL CRAFT ADVISORY WINDS WILL OCCUR SOUTH OF GOLD BEACH FROM 20 NM TO 40 NM OFFSHORE LATE THURSDAY NIGHT INTO FRIDAY EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD| PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-356-370-152230- /O.CON.KMFR.SW.Y.0100.160915T1200Z-160916T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 226 AM PDT THU SEP 15 2016 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * SEAS...CHOPPY WIND WAVE DOMINATED SEAS WILL BUILD TO 4 TO 6 FEET TODAY...THEN SUBSIDE TO 4 TO 5 FEET TONIGHT. * AREAS AFFECTED...SMALL CRAFT ADVISORY SEAS WILL DEVELOP SOUTH OF CAPE ARAGO. IT WILL MOSTLY BE BEYOND 8 NM OF THE COAST... BUT CLOSER IN NEAR CAPE BLANCO. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this small craft advisory went out at Sep 14, 2:10 PM PDT, 25 minutes earlier.
Area forecast discussion, Sep 14, 2:10 PM PDT, 25 minutes before
Area Forecast Discussion...RESENT
National Weather Service Medford OR
210 PM PDT WED SEP 14 2016
.DISCUSSION...Skies are clear over most of the forecast area. The
exception is right along the coast at this hour, but visible
satellite trends are showing the stratus slowly peeling away from
the interior coastal sections. It's possible it could clear out for
a brief time late this afternoon before the stratus returns early
this evening.
Overall, a pretty quiet weather pattern is ahead for the next couple
of days. An upper ridge will nudge into our area Thursday and Friday
resulting in warmer temperatures for most interior locations. Aside
of the marine waters and coast, skies will remain clear. Hot weather
will return inland Friday and even some warmth is expected again
along the south coast near Brookings due to offshore winds. Max
temperatures in the Rogue and Illinois valley could get into the
lower 90s.
The models are starting to come into better agreement for the start
of the weekend, then differences show up after Saturday. The upper
ridge will start to flatten out as an upper trough upstream swings
into northwest Washington Saturday afternoon. Pattern recognition
suggest precipitation will remain north of the region. Taking the
GFS and EC at face value shows some precipitation in the northwest
part of our CWA north of the Umpqua Divide and north of Cape Blanco.
I suspect this may be too bullish given the 500mb heights remain
fairly high. Despite this, kept in a slight chance of showers mainly
north of the Umpqua Divide Saturday afternoon into Sunday.
The upper trough quickly moves through northern Washington Saturday
night with a hint of weak ridging in a fast moving westerly flow on
Sunday. Most likely we'll remain dry, but still could not rule out a
few light showers in the far northwest part of our area.
After Sunday, the models still remain at odds with the progression,
strength and timing of the upper trough Monday and overall pattern
beyond. Additionally the EC and GFS individual and mean ensemble
members also show different solutions. So confidence in the extended
remains low in terms of precipitation, therefore, little or no
change was made after Monday. However confidence is higher we'll be
cooler with max temperatures possibly ending up near or below
normal, so I did trend them down. -Petrucelli
&&
.AVIATION...14/18Z TAF CYCLE...Along the coast and over the coastal
waters...IFR cigs/vsbys will diminish in coverage through this
afternoon...especially south of Cape Blanco. But, IFR conditions
will expand in coverage again north of Cape Blanco this evening into
Thursday morning. Over the remainder of the area...VFR conditions
will persist through the remainder of the TAF period. DW
&&
.MARINE...Updated 200 PM PDT Wednesday 14 September 2016...A thermal
trough will strengthen along the coast Thursday...then weaken
Thursday night. This will bring a period of moderate north winds
and choppy seas to the area...mostly offshore south of Cape Blanco.
A weak front will move onshore Saturday...followed by another weak
front Sunday night. Seas will become dominated by moderate long
period northwest swell Saturday night and this will continue well
into next week. Moderate north winds will return Monday and
persist through at least the middle of the week.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...None.
CA...None.
Pacific Coastal Waters...Small Craft Advisory for hazardous seas from 5 AM to 11 PM PDT
Thursday for PZZ350-356-370.
Small Craft Advisory from 11 PM Thursday to 5 AM PDT Saturday
for PZZ376.
Small Craft Advisory for hazardous seas from 5 AM Thursday to 5
AM PDT Saturday for PZZ376.The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 2:35 PM PDT | Small Craft Advisory for Hazardous Seas | MFR | 31 hr |
Nearby
Small Craft Advisories in Oregon, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.